Thunderstorm Wind, Clark
- When
- August 28, 4:45 PM EST
- Where
- Clark County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -85.700
Several trees were downed around the county.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 28, 12:15 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT SUN AUG 28 2005 ...REMNANTS OF KATRINA LIKELY TO IMPACT CWA WITH HVY RAIN/WIND... .SHORT TERM (TONIGHT-MONDAY)... ISLTD-SCT TSRA HAVE BEEN DEVELOPING WITHIN MOIST AND UNSTABLE AIRMASS OVER THE CWA THIS AFTN. VISIBLE SATELLITE SHOWS CLOUDS HAVE GOOD TEXTURE TO THEM...INDICATIVE OF HEALTHY VERTICAL DEVELOPMENT. A COUPLE CELLS HAVE BECOME SOMEWHAT STRONG. LOCALLY HVY RAINS AND GUSTS TO 40 MPH POSSIBLE NEAR STRONGER CELLS. CELLS ARE TRAINING IN SPOTS...WHERE A COUPLE INCHES ARE POSSIBLE. WILL CONTINUE SCT TSRA INTO THE EVE HOURS OVER THE CWA. BEST CHANCES SHOULD BE OVER SRN/ERN KY WHERE GFS IS INDICATING A BAND OF SLIGHTLY ENHANCED LIFT...WILL HAVE POPS 40-50% HERE. BOTH MODELS ARE THEN ADVERTISING A SECOND AREA OF LIFT BY 12 UTC MONDAY...WITHIN ZONE OF SHARP ANTICYCLONIC FLOW ALOFT POLEWARD OF HRCN KATRINA. THE NAM IS FOCUSING THIS LIFT OVER SRN/ERN KY...WHILE THE GFS IS FURTHER NORTH CLOSER TO THE OHIO RIVER. WITH THIS IN MIND...WILL START ANOTHER ROUND OF CHC POPS AFTER 8/9 UTC...KEEPING THE BETTER CHANCES OVER DOWNSTATE KENTUCKY. THERE COULD BE A RELATIVE LULL IN PCPN COVERAGE FROM LATE MORNING INTO EARLY AFTN MONDAY...AS BAND OF SUBSIDENCE OVERSPREADS THE CWA. IF THIS FEATURE IS REALIZED...THEN WE COULD SEE TEMPS WARM INTO THE UPPER 80S OVER MUCH OF THE CWA (PARTICULARLY LOU/SRN IND ZONES). CURRENT FCST HANDLES THIS WELL. MORE APPRECIABLE RAIN ASSOC WITH ENHANCED DEFORMATION ZONE LOOKS TO MOVE INTO THE CWA SOMETIME MONDAY EVENING. SEE LONG TERM SECTION. FCST BUFKIT SOUNDINGS INDICATE DECENT POTENTIAL FOR FOG OVERNIGHT AND EARLY MONDAY MORNING...WITH VERY LITTLE BOUNDARY LAYER MIXING AND DECENT MOISTURE. RUC AND MOS GUIDANCE ARE NOT SO ROBUST IN DEVELOPING FOG. WILL MENTION AT LEAST PATCHY FOG FOR NOW...AND TAKE VSBYS DOWN INTO IFR RANGE AT BWG...MVFR AT SDF AND LEX. CS .LONG RANGE (MON NIGHT-SUNDAY)... CURRENT INDICATIONS POINTING TOWARD A HIGH IMPACT EVENT FOR THE CWA MON NIGHT THROUGH WEDNESDAY. FOLLOWING TPC FORECAST SHOWING CYCLONE INTERACTING WITH LARGE UPPER TROF OVER GREAT LAKES...TRANSLATING NEWD ACROSS THE TENN/OHIO VALLEYS. GFS/ECMWF CONSISTENT IN TRACK... THOUGH MOST RECENT ECMWF IS A FEW HOURS SLOWER THAN GFS. DEFORMATION BAND OF TSRA EXPECTED TO MOVE NORTHWARD INTO THE CWA SOMETIME MON EVENING...WITH A SHARP NORTHERN EDGE TO THE PRECIP SHIELD GIVEN THE OMEGA DISTRIBUTIONS. SECOND SHOT OF INTENSE LIFT MOVES INTO THE REGION DURING THE DAYTIME TUESDAY...LASTING INTO TUE NIGHT AND WED MORNING GIVEN THE SLOWER SOLUTIONS DEPICTED BY TPC/ECMWF. HAVE BUMPED POPS INTO LIKELY-CATEGORICAL LEVELS FOR THIS PERIOD. SO BASICALLY FROM MON NIGHT-WED MORNING...HVY RAINFALL IS A GOOD POSSIBILITY WITHIN HIGH PRECIP EFFICIENCY ENVIRONMENT. AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES SEEM REASONABLE...THOUGH WE COULD SEE LOCALLY HIGHER AMOUNTS NEAR FIVE INCHES. 6 HOUR FLOOD GUIDANCE VALUES ARE AROUND 3 TO 3.5 INCHES...SO WE COULD SEE SOME LOCALIZED FLOODING DURING PASSAGE OF CYCLONE. WILL ISSUE A HYDROLOGIC OUTLOOK (ESFLMK) THIS AFTN. SOMETHING ELSE THAT IS BECOMING MORE APPARENT IS THAT AS HRCN HAS STRENGTHENED NOW TO CAT 5...IT WILL TAKE SOME TIME TO WIND DOWN ONCE OVER LAND...SO WE COULD BE DEALING WITH TROPICAL STORM FORCE WIND GUSTS MON NIGHT THROUGH TUE NIGHT TIMEFRAME. IN FACT...TPC HAS KATRINA AT 35 KT RIGHT OVER THE CWA AT 06 UTC WED. BUFKIT DATA FROM GFS INDICATE A BAND OF NEAR 50 KT WINDS AROUND 6KFT...WHICH COULD ALSO TRANSLATE DOWNWARD IN HEAVIER TSRA. WILL HIGHLIGHT POTENTIAL FOR THESE WINDS IN A SPECIAL WX STATEMENT...BUT I WOULD ADD THAT LATER SHIFTS MAY NEED TO CONSIDER AN INLAND TROPICAL STORM WIND WATCH FOR PARTS OF THE CWA. NEIGHBORING WFOS IN TENNESSEE HAVE ALREADY ISSUED THEM. AS PREVIOUS FCSTR MENTIONED AND AS IS TYPICALLY WITH LANDFALLING TROPICAL SYSTEMS...FCST WIND FIELDS ARE FAVORABLE FOR SOME ISLTD TORNADOES IN LOW-TOPPED CELLS TUE-TUE NIGHT. BUFKIT 1KM SRH VALUES NEAR 295...IMPRESSIVE. BEST CHANCES FOR THIS WOULD BE TO THE EAST/NORTH OF THE SFC CYCLONE TRACK. AFTER REMNANTS OF KATRINA DEPART SOMETIME WED NIGHT...A GENERAL TROFINESS WILL REMAIN OVER THE REGION. DEEP LEVEL MOISTURE IS SCOURED OUT WITHIN A LIGHT NLY FLOW PATTERN...BUT MODELS DO SHOW SOME RESIDUAL 850MB MOISTURE SUGGESTIVE OF AT LEAST DIURNAL CU EACH DAY THU-SUN. TEMPERATURES WILL BE AROUND TO SLIGHTLY BELOW SEASONAL NORMALS DURING THIS LATER HALF OF THE EXTENDED PERIOD. LOWERED FCST DEWPOINTS AS WELL THU-SUN...CONSISTENT WITH ENSEMBLE MOS MEANS. CS .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT SUN AUG 28 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 300 PM EDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE AS A WEAK FRONTAL BOUNDARY MOVES INTO THE OUTLOOK AREA THROUGH THE EVENING HOURS. THE BEST CHANCES FOR STORMS WILL BE IN CENTRAL AND SOUTHERN KENTUCKY. NO SEVERE STORMS ARE EXPECTED AT THIS TIME...HOWEVER ANY CELLS COULD PRODUCE GUSTY WINDS TO 35 OR 40 MPH AND VERY HEAVY RAINS. ISOLATED SPOTS COULD PICK UP A COUPLE INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS ARE FORECAST AT TIMES MONDAY THROUGH WEDNESDAY AS THE REMNANTS OF HURRICANE KATRINA ARE EXPECTED TO MOVE INTO THE OHIO RIVER VALLEY. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE BIGGEST THREATS...ESPECIALLY ON TUESDAY AND TUESDAY NIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY...WITH ISOLATED AMOUNTS NEAR 5 INCHES. THIS MAY RESULT IN LOCALIZED FLOODING. WIND GUSTS MAY REACH 40 MPH OVER MUCH OF THE OUTLOOK AREA. ISOLATED SEVERE STORMS ARE POSSIBLE AS WELL DURING THIS PERIOD...WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND TUESDAY NIGHT. CS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN HILLVIEW 38.07N 85.69W
08/28/2005 2.10 INCH BULLITT KY TRAINED SPOTTER
SPOTTER REPORTED 2.10 INCHES OF RAIN IN 30 MINUTES.
&&
WAIDLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
08/28/2005 JEFFERSON KY NWS EMPLOYEE
LARGE LIMBS DOWN AT HOME BEHIND WEATHER SERVICE OFFICE.
&&
WAIDLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
08/28/2005 JEFFERSON KY LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND THE COUNTY.
&&
WAIDLEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT SUN AUG 28 2005 INZ077>079-090>092-KYZ032-282230- CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON IN-SCOTT IN-TRIMBLE KY- WASHINGTON IN- INCLUDING THE CITIES OF...CORYDON...JEFFERSONVILLE...MADISON... NEW ALBANY 535 PM EDT (435 PM EST) SUN AUG 28 2005 ...STRONG THUNDERSTORMS WITH STRONG WINDS AND VERY HEAVY RAIN WILL MOVE NORTH ACROSS PARTS OF SOUTH CENTRAL INDIANA... A BAND OF STRONG THUNDERSTORMS WITH STRONG WINDS AND VERY HEAVY RAIN WILL MOVE NORTH ACROSS CRAWFORD INTO ORANGE...WASHINGTON AND SCOTT COUNTIES AND WILL MOVE INTO TRIMBLE COUNTY AND INTO JEFFERSON COUNTY INDIANA INCLUDING MADISON. RAINFALL AROUND 1 INCH WILL FALL BETWEEN 530 PM AND 630 PM EDT. DO NOT DRIVE INTO AREAS COVERED BY WATER. SEEK SAFE INDOOR SHELTER. IF THUNDERSTORMS APPROACH. SCHOLZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG SKYLIGHT 38.43N 85.53W
08/28/2005 OLDHAM KY LAW ENFORCEMENT
TREE DOWN.
&&
WAIDLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST GOSHEN 38.41N 85.59W
08/28/2005 50 MPH OLDHAM KY NWS EMPLOYEE
ALSO PEA SIZE HAIL.
&&
WAIDLEYThe Louisville radar (KLVX), 60 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were downed around the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469051, 5469052.